It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • Having cramps in legs and arms?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-01-2017, 07:38 PM   #1
    confused354
    Junior Member
    (female)
     
    Join Date: May 2010
    Posts: 19
    confused354 HB User
    Having cramps in legs and arms?

    I'm having lasting cramps and soreness in arms and legs, which just started suddenly. The pain does not go away in any position. I've been taking the antibiotic Bactrim (to treat UTI) for exactly a week, and I'm kind of thinking that the med is the reason. I know that it is a possible side-effect. Although I did take Cipro for a brief time, so possibly a lingering side-effect there?

    I'm concerned about whether I should immediately stop the medication, or continue taking until I can call my doctor? In the mean time, what can I do about pain like this? I don't know if pain meds are okay to take with Bactrim.

    My other question is if it is the meds causing it, then why do the meds cause this pain?

    Last edited by confused354; 03-01-2017 at 07:39 PM.

     
    Sponsors Lightbulb
       
    Old 03-02-2017, 05:37 PM   #2
    tortoisegirl
    Senior Veteran
    (female)
     
    Join Date: Mar 2012
    Location: Washington
    Posts: 1,204
    tortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB User
    Re: Having cramps in legs and arms?

    Sorry you are dealing with this. If the Bactrim is the only recent change in your life, that is the most likely culprit. Have you left a message with your doctor? Hopefully they get back to you soon. In the meantime, I'd try your pharmacist. They can at least confirm whether it is safe for you to take an analgesic, or if this is something to be concerned enough about that you should stop the Bactrim early. If your own pharmacist isn't helpful, you can actually try any pharmacist (although ideally in the same pharmacy chain so they can quickly look up your med list). Best wishes.
    __________________
    Kate
    constant headache since 2006

     
    Old 03-02-2017, 06:21 PM   #3
    confused354
    Junior Member
    (female)
     
    Join Date: May 2010
    Posts: 19
    confused354 HB User
    Re: Having cramps in legs and arms?

    Quote:
    Originally Posted by tortoisegirl View Post
    Sorry you are dealing with this. If the Bactrim is the only recent change in your life, that is the most likely culprit. Have you left a message with your doctor? Hopefully they get back to you soon. In the meantime, I'd try your pharmacist. They can at least confirm whether it is safe for you to take an analgesic, or if this is something to be concerned enough about that you should stop the Bactrim early. If your own pharmacist isn't helpful, you can actually try any pharmacist (although ideally in the same pharmacy chain so they can quickly look up your med list). Best wishes.
    They told that I could stop taking it. Cramps are slightly less today, but I forgot to ask... what would be the harm in continuing to take the meds? I've never understood why muscle pain is considered a "severe" side-effect. Yes, it's painful, but why would it be unsafe to take the drug? I'm almost tempted to try and finish the course.

     
    Old 03-03-2017, 04:55 AM   #4
    tortoisegirl
    Senior Veteran
    (female)
     
    Join Date: Mar 2012
    Location: Washington
    Posts: 1,204
    tortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB User
    Re: Having cramps in legs and arms?

    I recommend you ask your pharmacist before going against your doctor's recommendation. Sometimes a seemingly minor side effect could be a precursor for or a sign of a serious side effect.
    __________________
    Kate
    constant headache since 2006

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:03 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!